Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 195, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 10, 2000, 12:47 AM EDT for Hardin County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 12:47 AM EDT (04:47 UTC)
- Expired
- Aug 10, 2000, 1:15 AM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Hardin County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3405 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WUUS53 KLMK 100447 SVRSDF KYC093-100515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1247 AM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 115 AM EDT * AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GLENDALE...OR ABOUT 45 MILES SOUTH OF LOUISVILLE...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE MILLS AROUND 1255 AM EDT SONORA AROUND 105 AM EDT UPTON AROUND 110 AM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM EDT, 10 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM EDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT WED AUG 9 2000 SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO. HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY AFFECT OUR COUNTY FORECAST AREA OVERNIGHT. ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD HELP FOCUS SOME STORMS OVERNIGHT. WE WILL CONTINUE TO MENTION MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER. AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS HUMID. .SDF... JA
In the hours before
Local storm report, Aug 9, 10:09 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 NE CARLISLE KY WIND DAMAGE
08/09/00 NICHOLAS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0955 PM GEORGETOWN KY 1.75 INCH HAIL
08/09/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 9, 10:22 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1022 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM FRANKFORT KY WIND DAMAGE
08/09/00 FRANKLIN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 10:27 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM MIDWAY KY WIND DAMAGE
08/09/00 WOODFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 10:34 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM LEXINGTON KY WIND DAMAGE
08/09/00 FAYETTE TREES DOWN ALL ACROSS
THE CITY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 10:41 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1041 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SHELBYVILLE KY .75 INCH HAIL
08/09/00 SHELBY REPORTED BY STORM
SPOTTER.
1035 PM BAGDAD KY 60 MPH TSTM GUST
08/09/00 SHELBY REPORTED BY STORM
SPOTTER.Local storm report, Aug 9, 11:33 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM TAYLORSVILLE KY .75 INCH HAIL
08/09/00 SPENCER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 43 min |
| Aug 9, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 44 min |
| Aug 9, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 48 min |
| Aug 9, 9:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 43 min |
| Aug 9, 9:55 PM EDT | Tornado Warning | LMK | Henry | 35 min |
| Aug 9, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Woodford | 31 min |
| Aug 9, 10:09 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette | 36 min |
| Aug 9, 10:19 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 41 min |
| Aug 9, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 34 min |
| Aug 9, 11:17 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 28 min |
| Aug 9, 11:42 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 48 min |
| Aug 9, 11:43 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 62 min |
| Aug 10, 12:33 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 42 min |
| Aug 10, 12:42 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 33 min |
| Aug 10, 2:40 AM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 35 min |
| Aug 10, 3:30 AM EDT | Flash Flood Warning | LMK | Hardin, Larue | 3 hr |
| Aug 10, 4:49 AM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.